MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TANDEM TRIAL SHELL HANDLE; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL

SMITH & NEPHEW, INC. TANDEM TRIAL SHELL HANDLE; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Model Number 71362803
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during efip inspection, both instruments cracked at the handles and easily broke apart while handling.No case involved.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
Hthe devices, intended for use in treatment were returned for evaluation: a visual inspection was performed and confirmed the two device¿s handles are broken off.The manufactured date for this device is 2004.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.These devices are reusable instruments that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
TANDEM TRIAL SHELL HANDLE
Common Device Name
PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10848928
Report Number1020279-2020-06505
Device Sequence Number14487073
Product Code JDG
UDI-Device Identifier03596010481719
UDI-Public03596010481719
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71362803
Device Catalogue Number71362803
Device Lot Number04HM03033
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2020
Initial Date Received by Manufacturer 10/26/2020
Supplement Date Received by Manufacturer03/10/2021
Initial Report FDA Received Date11/16/2020
Supplement Report FDA Received Date03/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1